MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1804250-38
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 12/27/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the 88 year old female patient presented in a poor condition with severe heart failure, difficulty breathing, small and narrow vessels with diffuse disease throughout the heart.The patient has a recent failed revascularization procedure at another hospital, so this revascularization procedure was noted to be at last option.Initially, the left anterior descending artery (lad) was treated with a skypoint stent and a 2.25x8mm non-abbott stent was implanted in the first diagonal; however, the lesion in the first diagonal artery restenosed within minutes.Attempts to open the 1st diagonal were unsuccessful.Next, the right coronary artery (rca) was treated.A 2.25x8mm xience skypoint stent was implanted in the proximal posterior descending artery (pda), followed by implantation of a 2.50x38mm xience skypoint in the mid rca and then a 3.00x12mm xience skypoint stent in the proximal ostial rca.Post stent implantation the 2.5x38mm xience skypoint stent implanted in the mid rca started clotting off.A non-compliant balloon was used to re-open the rca with intermediate success.There was blood flow in the rca, but the patient began to lose pressure, and went into ventricular fibrillation, so cardiopulmonary resuscitation was started.The patient was shocked and chest compressions were performed.A heart pump and pacing catheter were inserted.Additional balloons were used to attempt to re-open the rca as well as additional chest compressions.The patient never recovered from ventricular fibrillation and, after about an hour the patient expired.The patient's activating clotting time (act) was 266.Per the physician, the abbott stents did not cause the patient death as the patient was very sick and the procedure was known to be a high risk for the patient.No additional information was provided.
 
Additional Manufacturer Narrative
The stent remains in the patient.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.The reported patient effects of thrombosis and death are listed in the xience skypoint, everolimus eluting coronary stent system (eecss), electronic instructions for use (eifu) as known patient effects of coronary stenting procedures.Per the physician, the abbott stents did not cause the patient death as the patient was very sick and the procedure was known to be a high risk for the patient.A conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined; however, the physician noted that the abbott stents did not cause the patient death.The reported treatment appears to be related to the operational context of the procedure.Based on the information reviewed, there is no indication of a product quality issue with respect to manufacture, design, or labeling; therefore, no product-related corrective action will be implemented in this case.
 
Event or Problem Description
N/a.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16207107
Report Number2024168-2023-00689
Device Sequence Number5454688
Product Code NIQ
UDI-Device Identifier08717648233128
UDI-Public08717648233128
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/24/2024
Device Model Number1804250-38
Device Catalogue Number1804250-38
Device Lot Number2071841
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/27/2022
Supplement Date Received by Manufacturer01/19/2023
Initial Report FDA Received Date01/19/2023
Supplement Report FDA Received Date02/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.50X38MM XIENCE SKYPOINT STENT PART# 1804250-38.; XIENCE SKYPOINT DES 2.25 X 08 STENT PART# 1804225.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age88 YR
Patient SexFemale
Patient Weight77 KG